Alert archive / Wyoming / High Wind Warnings in 2025

High Wind Warning 33, NWS Cheyenne, WY

June 28, 2025Albany County, Carbon County, Wyoming

NWS Cheyenne, WY issued this high wind warning at Jun 28, 2025, 9:44 PM MDT for Albany County, Carbon County, Wyoming. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 28, 2025, 9:44 PM MDT (03:44 UTC)
Expired
Jun 29, 2025, 12:00 AM MDT
In force
2 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY

The radar

The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 9:58 PM MDTNON-TSTM WND GST 637 Nw Elk Mountain, WYMesonet station WY18 Halleck Ridge (WYDOT).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 3.7 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2025-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2025-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
3951 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

908 
WWUS75 KCYS 290344
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
944 PM MDT Sat Jun 28 2025

WYZ110-290600-
/O.NEW.KCYS.HW.W.0033.250629T0344Z-250629T0600Z/
North Snowy Range Foothills-
Including the cities of Elk Mountain and Arlington
944 PM MDT Sat Jun 28 2025

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* WHAT...Gusty showers causing locally gusty winds up to 65 MPH.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80.

* WHEN...Until midnight MDT tonight.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

* ADDITIONAL DETAILS...Winds will not be steady. A slow moving line 
  of showers will sporadically lead to wind gusts exceeding 60 MPH 
  along Interstate 80 over the next few hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

MN
1 follow-up statement
608 
WWUS75 KCYS 290543
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1143 PM MDT Sat Jun 28 2025

WYZ110-290645-
/O.EXP.KCYS.HW.W.0033.000000T0000Z-250629T0600Z/
North Snowy Range Foothills-
Including the cities of Elk Mountain and Arlington
1143 PM MDT Sat Jun 28 2025

...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

Gusty showers are moving out of the area. Therefore, the High Wind 
Warning will be allowed to expire.

$$

MN

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jun 28, 5:47 PM MDT, 3 hours 57 minutes earlier. Its key messages:

  • Scattered showers and thunderstorms expected Saturday and Sunday with a marginal to slight risk of severe weather including large hail and damaging winds.
  • Critical fire weather conditions are expected in central and northern Carbon County on Saturday; elevated fire weather concerns are expected on Sunday.
  • Warm temperatures and daily coverage of isolated to scattered afternoon and evening showers and thunderstorms expected for Monday through Saturday.
Area forecast discussion, Jun 28, 5:47 PM MDT, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
547 PM MDT Sat Jun 28 2025

.KEY MESSAGES...

- Scattered showers and thunderstorms expected Saturday and
  Sunday with a marginal to slight risk of severe weather
  including large hail and damaging winds.

- Critical fire weather conditions are expected in central and
  northern Carbon County on Saturday; elevated fire weather
  concerns are expected on Sunday.

- Warm temperatures and daily coverage of isolated to scattered
  afternoon and evening showers and thunderstorms expected for
  Monday through Saturday.

&&

.SHORT TERM /THROUGH SUNDAY/...
Issued at 150 PM MDT Sat Jun 28 2025

Cumulus field beginning to setup across the CWA with a few
echoes noted just east to southeast of Laramie County, with
activity in Colorado already producing a few strikes of
lightning. Lapse rates remain steep on environmental analysis,
but noteworthy instability is limited to just the Nebraska
Panhandle with 500 J/kg or less for Wyoming border and westward,
and shear is near non-existant. Heating and mixing should
continue to contribute to development through this evening, with
high based thunderstorms expected (surface moisture remains
abysmal, with most RH values in the 20's to teens and dewpoints
struggling to make it past 50 degrees). High resolution guidance
is indicating we'll see our initial rounds developing over the
next few hours and spread eastwards, particularly across
Niobrara and Goshen Counties in Wyoming and the northern half of
the Nebraska Panhandle, but the NAM Nest is also pinging
additional development spreading into these areas beginning
again this evening and into the nighttime hours and re-igniting
another round of stronger to severe storms. Regardless, any
storms that do form will have the potential for hail and strong
wind gusts, and activity even along and west of the I-25
corridor can't rule out stronger wind gusts due to the inverted
V soundings thanks to the dry conditions at the surface. On the
note of dry conditions, breezy winds and low relative humidities
are continuing to fuel the ongoing Red Flag Warning for Carbon
County, continuing into this evening before winds lessen and RH
values rise back above critical thresholds.

Moisture should overspread the region on Sunday and, alongside
the slowly propagating backdoor cold front, should bring more
temperate conditions as highs drop back down into the 70's to
80's, alongside a more widespread shower and thunderstorm risk
for the day. High resolution models are much more excited for
areas in Laramie County for the day, with the HREF paintball for
reflectivity 40 dBZ or greater coloring in almost the entire
county. While overall instability will be a bit lower for the
day compared to Saturday, soundings show a favorable profile for
hail development, so expect the potential for strong winds and
large hail, encompassing from the Laramie Range eastwards.
Further west though, another round of dry surface conditions
with RH values into the teens and breezy winds could bring
another round of enhanced fire weather conditions. On the fence
currently if we'll see 3 hours of critical conditions though,
and will coordinate with the evening shift to determine if
smaller red flag warning may be needed tomorrow or not.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Issued at 150 PM MDT Sat Jun 28 2025

Monday...Temperatures about the same as on Sunday, with low level
upslope east winds and 700 mb temperatures near 10 Celsius. Despite
adequate low and mid level moisture, we should see a decrease in
coverage of showers and thunderstorms due to ridging aloft.

Tuesday...A warming trend develops as 700 mb temperatures rise to
near 15 Celsius. Adequate moisture aloft for isolated to widely
scattered late day showers and thunderstorms, mainly east of I-25.

Wednesday...The warming trend continues as 700 mb temperatures reach
16 Celsius. Moisture looks similar to Tuesday, thus we anticipate
isolated late day showers and thunderstorms.

Thursday-July 4th...Similar temperatures to Wednesday with 700 mb
temperatures near 16 Celsius. Adequate low and mid level moisture
again, thus isolated to scattered late day showers and thunderstorms
expected. Looks like decent weather for outdoor holiday activities.

Saturday...Although ridging aloft builds overhead, there should
still be adequate low and mid level moisture for scattered afternoon
and evening showers and thunderstorms. Slightly cooler temperatures
expected for most locations.

&&

.AVIATION /00Z TAFS THROUGH 00Z MONDAY/...
Issued at 543 PM MDT Sat Jun 28 2025

The main aviation concern this evening remains shower and
thunderstorm activity capable of producing very strong and
erratic winds. This is possible at all terminals, and may be
difficult to detect in advance. Therefore, TEMPO or PROB30
groups are present at all terminals for the next several hours.
While this activity will decrease in coverage after about 03z,
isolated lingering showers may continue until as late as 09z,
particularly near KCDR or KAIA.

Brief CIG reductions are expected at KCDR Sunday morning with a
modest cold front sweeping through. This should clear out mid to
late morning, with steady east to northeast winds over the High
Plains. Another round of scattered thunderstorms is expected
Sunday afternoon and evening.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning until 9 PM MDT this evening for WYZ421-422-
     427.
NE...None.

&&

SHORT TERM...CG
LONG TERM...RUBIN
AVIATION...MN
Hazardous weather outlook, Jun 28, 8:36 PM MDT, 1 hour 8 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
836 PM MDT Sat Jun 28 2025

NEZ002-003-019>021-054-055-095-096-WYZ101>119-300245-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
836 PM MDT Sat Jun 28 2025

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TONIGHT

Isolated thunderstorms will end by midnight, roughly north of a
Rawlins to Scottsbluff line. The strongest storms will produce
wind gusts up to 50 mph.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

- Showers and thunderstorms anticipated again on Sunday, with a
  few stronger storms including large hail and strong winds
  possible from the Laramie Range eastwards.

- Elevated fire weather concerns for Carbon County possible again
  on Sunday, but Red Flag conditions not anticipated.

.Spotter information statement...

Spotter activation will not be needed.

Rubin

In the hours before

Local storm report, Jun 28, 8:00 PM MDT, 1 hour 44 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
800 PM MDT Sat Jun 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     Tstm Wnd Gst     2 NE Rawlins            41.80N 107.20W
06/28/2025  M67 MPH          Carbon             WY   ASOS

            ASOS station KRWL 1 ENE Rawlins.

&&
Special weather statement, Jun 28, 8:09 PM MDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
809 PM MDT Sat Jun 28 2025

NEZ002-003-021-290300-
Box Butte NE-Dawes NE-Morrill NE-
809 PM MDT Sat Jun 28 2025

...A STRONG THUNDERSTORM WILL IMPACT BOX BUTTE...NORTHEASTERN MORRILL
AND SOUTHEASTERN DAWES COUNTIES THROUGH 900 PM MDT...

At 808 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hemingford, or 15 miles northwest of Alliance, moving northeast at 60
mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Alliance, Hemingford, Box Butte Campground, Box Butte County
Fairgrounds, Box Butte Reservoir, Berea, Alliance Municipal Airport,
Wild Horse Butte, and Box Butte Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4226 10343 4263 10298 4254 10277 4244 10277
      4244 10275 4210 10274 4209 10271 4201 10270
      4200 10267 4176 10268
TIME...MOT...LOC 0208Z 242DEG 52KT 4224 10310

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Natoli
Special weather statement, Jun 28, 8:11 PM MDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
811 PM MDT Sat Jun 28 2025

WYZ106>108-290300-
East Platte County WY-
Central Laramie Range and Southwest Platte County WY-
Goshen County WY-
811 PM MDT Sat Jun 28 2025

...GUSTY SHOWERS WILL IMPACT SOUTHERN NIOBRARA...NORTHWESTERN GOSHEN
AND NORTHEASTERN PLATTE COUNTIES THROUGH 900 PM MDT...

At 811 PM MDT, Doppler radar was tracking gusty showers along a line
extending from Sandy Beach Campground to near Dwyer Junction.
Movement was east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Guernsey, Glendo, Hartville, Sibley Peak, Glendo State Park, Register
Cliff State Historic Site, Sandy Beach Campground, Reno Cove
Campground, Sandy Cove Campground, Two Moon Campground, Guernsey
State Park, Oregon Trail Ruts State Historic Site, Dwyer Junction,
Bennett Hill Campground, and Cassa.

This includes Interstate 25 in Wyoming between mile markers 91 and
112.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4222 10449 4220 10510 4250 10506 4262 10470
      4261 10452
TIME...MOT...LOC 0211Z 275DEG 22KT 4254 10492 4230 10498

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Natoli
Local storm report, Jun 28, 8:15 PM MDT, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
815 PM MDT Sat Jun 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     Tstm Wnd Gst     8 S Sibley Peak         42.32N 105.05W
06/28/2025  M60 MPH          Platte             WY   Mesonet

            WY1. Coleman WYDOT.

&&

Rubin
Special weather statement, Jun 28, 9:15 PM MDT, 29 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
915 PM MDT Sat Jun 28 2025

NEZ095-WYZ102-290415-
North Sioux NE-Niobrara County WY-
915 PM MDT Sat Jun 28 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN SIOUX AND
NORTHEASTERN NIOBRARA COUNTIES THROUGH 1015 PM MDT...

At 914 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Lance Creek to 16 miles south
of Redbird to 9 miles northwest of Van Tassell. Movement was east at
30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Mule Creek Junction, Montrose, Redbird, and Lance Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4337 10406 4300 10405 4300 10374 4274 10365
      4267 10429 4291 10447 4315 10481 4350 10454
      4351 10435
TIME...MOT...LOC 0314Z 255DEG 26KT 4313 10464 4300 10435 4276 10424

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Natoli
Special weather statement, Jun 28, 9:16 PM MDT, 28 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
916 PM MDT Sat Jun 28 2025

WYZ103>105-109-110-113>115-290415-
Shirley Basin WY-Upper North Platte River Basin WY-
North Snowy Range Foothills WY-North Laramie Range WY-
Central Carbon County WY-Ferris/Seminoe/Shirley Mountains WY-
Laramie Valley WY-Snowy Range WY-
916 PM MDT Sat Jun 28 2025

...GUSTY SHOWERS WILL IMPACT NORTHEASTERN CARBON AND NORTH CENTRAL
ALBANY COUNTIES THROUGH 1015 PM MDT...

At 916 PM MDT, Doppler radar was tracking gusty showers along a line
extending from 10 miles northeast of Hanna to 9 miles southeast of
Fort Steele Historic Site. Movement was east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hanna, Medicine Bow, Elk Mountain, Turpin Reservoir, McFadden, Bow
River Campground, and Arlington.

This includes Interstate 80 in Wyoming between mile markers 231 and
274.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4214 10565 4138 10637 4156 10711 4218 10650
TIME...MOT...LOC 0316Z 260DEG 20KT 4198 10643 4166 10684

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Natoli

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:37 PM MDTSpecial Weather StatementCYSConverse53 min
Jun 28, 7:48 PM MDTSevere Thunderstorm Warning Considerable damage threatCYSCarbon72 min
Jun 28, 8:11 PM MDTSpecial Weather StatementCYSPlatte49 min
Jun 28, 9:15 PM MDTSpecial Weather StatementCYSNiobrara60 min
Jun 28, 9:16 PM MDTSpecial Weather StatementCYSCarbon59 min
Jun 28, 9:23 PM MDTSevere Thunderstorm WarningCYSNiobrara32 min
Jun 28, 10:28 PM MDTSpecial Weather StatementCYSAlbany47 min
Jun 28, 10:29 PM MDTSpecial Weather StatementCYSPlatte46 min
Jun 29, 1:28 PM MDTSpecial Weather StatementCYSLaramie47 min
Jun 29, 2:02 PM MDTSpecial Weather StatementCYSLaramie43 min
Jun 29, 2:22 PM MDTSevere Thunderstorm WarningCYSAlbany, Laramie53 min
Jun 29, 2:36 PM MDTSpecial Weather StatementCYSAlbany39 min
Jun 29, 2:53 PM MDTSevere Thunderstorm WarningCYSLaramie50 min
Jun 29, 3:15 PM MDTSevere Thunderstorm Warning Considerable damage threatCYSAlbany, Carbon31 min
Jun 29, 3:39 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie66 min
Jun 29, 4:11 PM MDTSpecial Weather StatementCYSLaramie34 min
Jun 29, 4:21 PM MDTSevere Thunderstorm Warning Considerable damage threatCYSGoshen, Laramie54 min
Jun 29, 4:42 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie, Platte63 min
Jun 29, 5:05 PM MDTSpecial Weather StatementCYSPlatte40 min
Jun 29, 5:18 PM MDTSevere Thunderstorm Warning Considerable damage threatCYSGoshen57 min
Jun 29, 5:22 PM MDTSevere Thunderstorm WarningCYSCarbon22 min
Jun 29, 5:36 PM MDTSevere Thunderstorm WarningCYSGoshen, Platte54 min
Jun 29, 5:48 PM MDTSevere Thunderstorm WarningCYSGoshen, Platte57 min

Nearby

High Wind Warnings in Wyoming, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.